Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 106, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 10, 2008, 11:44 PM CDT for Marion County, Winston County, Alabama. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 11:44 PM CDT (04:44 UTC)
- Expired
- May 11, 2008, 12:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:49 PM CDT | HAIL 0.75 | Hackleburg, AL | DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG. |
| May 10, 11:50 PM CDT | TSTM WND DMG | Double Springs, AL | MINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL. |
| May 10, 11:58 PM CDT | TSTM WND GST 60 | Bear Creek, AL | HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR CREEK. |
| May 11, 12:38 AM CDT | TSTM WND DMG | Double Springs, AL | STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2301 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 110444
TORBMX
ALC093-133-110545-
/O.NEW.KBMX.TO.W.0106.080511T0444Z-080511T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1144 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
WINSTON COUNTY IN NORTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...HALEYVILLE...ARLEY...
* UNTIL 1245 AM CDT
* AT 1141 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HACKLEBURG...OR 9
MILES NORTHEAST OF HAMILTON...MOVING EAST AT 46 MPH.
* THE TORNADO WILL BE NEAR...
HALEYVILLE AND NEEDMORE BY MIDNIGHT CDT...
ASHRIDGE BY 1210 AM CDT...
WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON RECREATIONAL
AREA BY 1215 AM CDT...
MORELAND AND CORINTH REC AREA BY 1220 AM CDT...
ADDISON AND INMANFIELD BY 1230 AM CDT...
THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3431 8793 3430 8710 3404 8709 3403 8711
3414 8795
TIME...MOT...LOC 0444Z 274DEG 40KT 3421 8782
$$
17/KLAWS4 follow-up statements
000
WWUS54 KBMX 110458
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CDT SAT MAY 10 2008
ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1158 PM CDT SAT MAY 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
NORTHEASTERN MARION AND WINSTON COUNTIES...
AT 1154 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR BEAR CREEK...OR ABOUT NEAR
HALEYVILLE...MOVING EAST AT 46 MPH.
THE TORNADO WILL BE NEAR...
WEISS BY 1205 AM CDT...
ASHRIDGE BY 1210 AM CDT...
ROCK CREEK...WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON
RECREATIONAL AREA BY 1215 AM CDT...
WINSTON COUNTY AIRPORT...MORELAND AND CORINTH REC AREA BY 1220 AM
CDT...
HOUSTON BY 1225 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3432 8771 3432 8767 3430 8765 3430 8740
3432 8738 3430 8710 3405 8709 3404 8711
3403 8718 3411 8772 3412 8773
TIME...MOT...LOC 0458Z 274DEG 40KT 3420 8763
$$
17/KLAWS000
WWUS54 KBMX 110505
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT SUN MAY 11 2008
ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1206 AM CDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR EXTREME
EAST CENTRAL MARION AND WINSTON COUNTIES...
AT 1204 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR WEISS...OR ABOUT NEAR
HALEYVILLE...MOVING EAST AT 46 MPH.
THE TORNADO WILL BE NEAR...
ROCK CREEK...WINSTON FREE STATE BARN...DOUBLE SPRINGS AND HOUSTON
RECREATIONAL AREA BY 1215 AM CDT...
WINSTON COUNTY AIRPORT...MORELAND AND CORINTH REC AREA BY 1220 AM
CDT...
HOUSTON BY 1225 AM CDT...
ADDISON BY 1230 AM CDT...
NESMITH BY 1235 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3419 8760 3427 8754 3431 8738 3430 8710
3406 8709 3404 8710 3403 8718 3407 8737
3410 8764
TIME...MOT...LOC 0506Z 274DEG 40KT 3419 8753
$$
17/KLAWS000
WWUS54 KBMX 110514
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT SUN MAY 11 2008
ALC093-133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-MARION AL-
1214 AM CDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR EXTREME
EAST CENTRAL MARION AND WINSTON COUNTIES...
AT 1211 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR WEISS...OR ABOUT 8 MILES
NORTHEAST OF LYNN...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
HOUSTON RECREATIONAL AREA AND CURTIS CROSSROADS BY 1220 AM CDT...
WINSTON COUNTY AIRPORT AND CORINTH REC AREA BY 1225 AM CDT...
HOUSTON...ARLEY AND FALLS CITY BY 1230 AM CDT...
HELICON AND ADDISON BY 1235 AM CDT...
NESMITH BY 1240 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3419 8760 3427 8754 3431 8738 3430 8710
3406 8709 3404 8710 3403 8718 3407 8737
3410 8764
TIME...MOT...LOC 0514Z 278DEG 39KT 3415 8744
$$
17/KLAWS000
WWUS54 KBMX 110523
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT SUN MAY 11 2008
ALC093-110533-
/O.CAN.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
MARION AL-
1223 AM CDT SUN MAY 11 2008
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL MARION COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3430 8710 3406 8709 3404 8710 3403 8718
3408 8745 3419 8752 3428 8751 3431 8738
TIME...MOT...LOC 0523Z 269DEG 31KT 3416 8736
$$
ALC133-110545-
/O.CON.KBMX.TO.W.0106.000000T0000Z-080511T0545Z/
WINSTON AL-
1223 AM CDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WINSTON
COUNTY...
AT 1222 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR HOUSTON RECREATIONAL AREA...
OR ABOUT 11 MILES NORTHWEST OF ARLEY...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
CORINTH REC AREA AND 6 MILES SOUTH OF MORELAND BY 1230 AM CDT...
HOUSTON AND ARLEY BY 1235 AM CDT...
ADDISON AND 6 MILES SOUTH OF INMANFIELD BY 1240 AM CDT...
NESMITH...HELICON...ADDISON TOWN HALL AND ADDISON MUNICIPAL AIRPORT
BY 1245 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
NORTHERN ALABAMA.
LAT...LON 3430 8710 3406 8709 3404 8710 3403 8718
3408 8745 3419 8752 3428 8751 3431 8738
TIME...MOT...LOC 0523Z 269DEG 31KT 3416 8736
$$
JD/81What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 10, 9:52 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 10, 9:52 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 952 PM CDT SAT MAY 10 2008 .UPDATE...TONIGHT DISCUSSION. && .SHORT TERM....OVERNIGHT IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE. LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR. SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11 PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL WATCHES AND WARNINGS. 75 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING... NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA. TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY. ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW. THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN MODEL OUTPUT. UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. A LOT OF UNCERTAINTY REMAINS IN THE FORECAST. WE ARE STILL EXPECTING A LINE OF STORMS TO MOVE THROUGH THE AREA AFTER MIDNIGHT. STILL REMAIN CONFIDENT THAT AT LEAST BHM...ANB...EET AND TCL WILL BE AFFECTED BY THIS LINE. BASED MY TIMING ON WHEN THE LINE WILL MOVE THROUGH ON CURRENT RADAR TRENDS AND MODEL DATA. THREW IN A ONE HOUR TEMPO ON WHERE THE WORSE OF THE WEATHER COULD OCCUR. WILL CONTINUE TO MONITOR HOW THINGS UNFOLD TONIGHT AND WILL UPDATE THE FORECAST AS IF NEEDED. ONE THING TO NOTE...EXPECT SOME VERY STRONG WINDS TOMORROW AFTER THE FRONT MOVES THROUGH. SUSTAINED WINDS WILL BE AROUND 25 MPH WITH GUSTS AROUND 35 MPH AFTER 18Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 10, 10:31 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1031 PM CDT SAT MAY 10 2008 ALZ011>015-017>050-120331- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1031 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST THROUGH 6 AM SUNDAY. NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY MORNING. BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED. SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH. SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED. FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY. FORECAST CONFIDENCE ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT. IF CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED TO BE INTRODUCED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY. 10/ARM
In the hours before
Special weather statement, May 10, 7:41 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 741 PM CDT SAT MAY 10 2008 ALZ017-018-026-110130- BLOUNT-ETOWAH-ST. CLAIR- 741 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR BLOUNT...ETOWAH AND ST. CLAIR COUNTIES UNTIL 830 PM CDT... AT 741 PM CDT...THE NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHVILLE TO ROSA...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF MARKTON TO CLEVELAND...MOVING EAST AT 45 MPH. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHITNEY JUNCTION. HORSE PENS FORTY. STEELE. WILLIAMS. RAMSEY. HOWELTON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, May 10, 11:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 12 NW HAMILTON 34.26N 88.13W
05/10/2008 MARION AL EMERGENCY MNGR
TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
COMMUNITY.
&&
LINHARESLocal storm report, May 10, 11:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL HAMILTON 34.14N 87.98W
05/10/2008 E0.75 INCH MARION AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 65 min |
| May 10, 11:20 PM CDT | Tornado Warning | BMX | Marion | 40 min |
| May 10, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 36 min |
| May 10, 11:58 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 32 min |
| May 11, 12:01 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Walker, Winston | 3 hr |
| May 11, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| May 11, 12:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Walker, Winston | 39 min |
| May 11, 12:26 AM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker, Winston | 49 min |
| May 11, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, St. Clair, Shelby, Talladega | 40 min |
| May 11, 12:38 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 52 min |
| May 11, 12:51 AM CDT | Tornado Warning | BMX | Blount, Walker | 39 min |
| May 11, 12:53 AM CDT | Tornado Warning | BMX | Fayette, Lamar | 52 min |
| May 11, 12:59 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Walker | 46 min |
| May 11, 1:08 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 52 min |
| May 11, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair, Talladega | 42 min |
| May 11, 1:29 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa, Walker | 46 min |
| May 11, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| May 11, 1:37 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Randolph, Tallapoosa | 46 min |
| May 11, 1:45 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Talladega | 3 hr |
| May 11, 1:49 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 41 min |
| May 11, 2:01 AM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 40 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Talladega | 40 min |
| May 11, 2:08 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 45 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 50 min |
| May 11, 2:22 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Lee, Randolph, Tallapoosa | 23 min |
| May 11, 2:39 AM CDT | Tornado Warning | BMX | Cleburne | 23 min |
| May 11, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more | 46 min |
| May 11, 2:48 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 87 min |
| May 11, 2:57 AM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| May 11, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell | 29 min |
| May 11, 3:06 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 39 min |
| May 11, 3:16 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 16 min |
| May 11, 3:30 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Randolph, Tallapoosa | 45 min |
| May 11, 4:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| May 11, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 50 min |
| May 11, 5:16 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.